Worried about Pregnancy

Patient

Q: I have a question about my birth control and if I'm pregnant. I have been on birth control for about a year and a half and I really wasn't 100% consistent with taking my birth control every month. Some months I would miss 2 pills back to back, sometimes I would miss one pill and take it the next day with the new pill, and last month I missed 2 pills and took them the next day that I remembered but I had unprotected sex with my boyfriend during my period last month after I had missed this few pills. After I had unprotected sex, I decided to start taking my pills everyday at the same day, I didn't miss one, or took one late. I got my period this month but it started with brown discharge then changed to blood but it wasn't as heavy as all my other periods had been. Throughout the month I had symptoms like somewhat sore breasts, gas, some tiredness, and some cramping. About a week before my period came on my breasts weren't sore anymore but then about 2 days into my period, my breasts started to burn. Like, I could press into my nipple with pressure and after a minute or so it would feel like it's burning or tingling. I want to know if I could be pregnant from having unprotected sex or I shouldn't worry about the symptoms I'm having?

Doctor

A:   Hi,
Thanks for the query.
I understand your concern.
As you had withdrawal bleeding after having intercourse there is less possibility of pregnancy.
Contraceptive pills can cause
bloating sensation of the abdomen, pain abdomen, breast tenderness etc symptoms as side effects.
To achieve complete protection, you have to use the pills regularly. If you miss two pills back to back, you have to use additional contraceptive method for one week.
If you are still having doubt regarding pregnancy, please go for urine pregnancy test once.
Take care.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews